Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 92, NWS Bismarck, ND

July 21, 20145 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 21, 2014, 6:08 PM CDT for 5 counties in North Dakota. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2014, 6:08 PM CDT (23:08 UTC)
Expired
Jul 21, 2014, 7:15 PM CDT
In force
67 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Emmons County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 110 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 6:55 PM CDTTSTM WND GST 60Streeter, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 1:09 PM CDTTornado WatchSPC6 hr
Jul 21, 5:07 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3163 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WUUS53 KBIS 212308
SVRBIS
NDC029-043-047-051-093-220015-
/O.NEW.KBIS.SV.W.0092.140721T2308Z-140722T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
608 PM CDT MON JUL 21 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA...
  MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...
  SOUTHWESTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 715 PM CDT

* AT 606 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES SOUTH OF STEELE TO 7 MILES NORTHEAST OF
  STRASBURG TO 9 MILES EAST OF KENEL...AND MOVING EAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NAPOLEON AND HAGUE AROUND 615 PM CDT.
  ZEELAND AROUND 630 PM CDT.
  WISHEK AROUND 635 PM CDT.
  STREETER AROUND 640 PM CDT.
  VENTURIA AND LEHR AROUND 645 PM CDT.
  GACKLE AND ASHLEY AROUND 655 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BURNSTAD...GREEN LAKE AND
DANZIG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4594 10039 4672 10005 4673 9906 4594 9905
      4593 9906 4594 9963 4593 9964
TIME...MOT...LOC 2308Z 273DEG 39KT 4671 9986 4618 9999
          4590 10024

HAIL...1.00IN
WIND...70MPH

$$

AYD
4 follow-up statements
239 
WWUS53 KBIS 212329
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
629 PM CDT MON JUL 21 2014

NDC029-043-047-051-093-220015-
/O.CON.KBIS.SV.W.0092.000000T0000Z-140722T0015Z/
EMMONS ND-KIDDER ND-LOGAN ND-MCINTOSH ND-STUTSMAN ND-
629 PM CDT MON JUL 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
STUTSMAN...MCINTOSH...LOGAN...SOUTHERN KIDDER AND EASTERN EMMONS
COUNTIES UNTIL 715 PM CDT...

AT 626 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF STREETER TO 10 MILES SOUTHWEST OF
WISHEK TO 9 MILES SOUTHWEST OF ZEELAND...MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WISHEK AROUND 635 PM CDT.
  STREETER AROUND 645 PM CDT.
  VENTURIA AND LEHR AROUND 650 PM CDT.
  GACKLE AND ASHLEY AROUND 700 PM CDT.
  FREDONIA AROUND 710 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE GREEN LAKE AND DANZIG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4594 10039 4672 10005 4673 9906 4594 9905
      4593 9906 4594 9963 4593 9964
TIME...MOT...LOC 2329Z 274DEG 33KT 4669 9954 4616 9968
          4588 9993

HAIL...1.00IN
WIND...70MPH

$$

AYD
491 
WWUS53 KBIS 212342
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
642 PM CDT MON JUL 21 2014

NDC029-043-047-051-093-220015-
/O.CON.KBIS.SV.W.0092.000000T0000Z-140722T0015Z/
EMMONS ND-KIDDER ND-LOGAN ND-MCINTOSH ND-STUTSMAN ND-
642 PM CDT MON JUL 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
STUTSMAN...MCINTOSH...LOGAN...SOUTHEASTERN KIDDER AND SOUTHEASTERN
EMMONS COUNTIES UNTIL 715 PM CDT...

AT 641 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STREETER TO 7 MILES SOUTH OF WISHEK TO 7 MILES
SOUTHEAST OF ZEELAND...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  VENTURIA AND LEHR AROUND 650 PM CDT.
  GACKLE AND ASHLEY AROUND 700 PM CDT.
  FREDONIA AROUND 710 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4594 10014 4670 9988 4673 9906 4594 9905
      4593 9906 4594 9963 4593 9964
TIME...MOT...LOC 2343Z 275DEG 31KT 4669 9936 4616 9950
          4588 9975

HAIL...0.75IN
WIND...60MPH

$$

AYD
693 
WWUS53 KBIS 212357
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
657 PM CDT MON JUL 21 2014

NDC029-220006-
/O.CAN.KBIS.SV.W.0092.000000T0000Z-140722T0015Z/
EMMONS ND-
657 PM CDT MON JUL 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EMMONS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4594 9988 4671 9973 4673 9906 4594 9905
      4593 9906 4593 9921 4594 9963 4593 9964
TIME...MOT...LOC 2356Z 274DEG 33KT 4668 9915 4615 9929
          4587 9955

$$

NDC043-047-051-093-220015-
/O.CON.KBIS.SV.W.0092.000000T0000Z-140722T0015Z/
KIDDER ND-LOGAN ND-MCINTOSH ND-STUTSMAN ND-
657 PM CDT MON JUL 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
STUTSMAN...MCINTOSH...LOGAN AND SOUTHEASTERN KIDDER COUNTIES UNTIL
715 PM CDT...

AT 653 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GACKLE TO 9 MILES NORTH OF ASHLEY TO 9 MILES SOUTH OF
VENTURIA...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FREDONIA AROUND 705 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4594 9988 4671 9973 4673 9906 4594 9905
      4593 9906 4593 9921 4594 9963 4593 9964
TIME...MOT...LOC 2356Z 274DEG 33KT 4668 9915 4615 9929
          4587 9955

HAIL...<.75IN
WIND...60MPH

$$

AYD
235 
WWUS53 KBIS 220006
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
706 PM CDT MON JUL 21 2014

NDC043-047-051-093-220016-
/O.EXP.KBIS.SV.W.0092.000000T0000Z-140722T0015Z/
KIDDER ND-LOGAN ND-MCINTOSH ND-STUTSMAN ND-
706 PM CDT MON JUL 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STUTSMAN...
MCINTOSH...LOGAN AND SOUTHEASTERN KIDDER COUNTIES WILL EXPIRE AT 715
PM CDT/615 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4594 9988 4671 9973 4673 9906 4594 9905
      4593 9906 4593 9921 4594 9963 4593 9964
TIME...MOT...LOC 0006Z 273DEG 35KT 4667 9902 4615 9917
          4587 9943

$$

AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 5:10 PM CDT, 58 minutes earlier.

Area forecast discussion, Jul 21, 5:10 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
510 PM CDT MON JUL 21 2014

.UPDATE...

ISSUED AT 510 PM CDT MON JUL 21 2014

WILL TRIM ANOTHER TIER OF COUNTIES ACROSS THE WEST FROM THE TOR
WATCH. ALSO...PARTS OF EASTERN NORTH DAKOTA WILL CONVERT FROM A
TORNADO WATCH TO A SEVERE THUNDERSTORM WATCH AS DAMAGING WINDS
WILL BE THE PRIMARY THREAT AS THE CONVECTIVE MCS DEVELOPS EAST
PAST THE MISSOURI RIVER. THOSE COUNTIES ALONG THE MISSOURI WILL
REMAIN IN A TOR WATCH...AS WELL AS NORTHEAST.

UPDATE
ISSUED AT 440 PM CDT MON JUL 21 2014

SCALED OFF A FEW WESTERN COUNTIES FROM TORNADO WATCH NUMBER
426...AND WILL LIKELY BE ABLE TO TRIM SOME MORE NEXT HOUR. LINE
OF ROBUST CONVECTION CONTINUES TO PUSH EAST ACROSS SOUTH CENTRAL
NORTH DAKOTA. REPORTS OF 70 MPH WINDS AND HAIL AS LARGE AS
BASEBALLS HAVE BEEN REPORTED WEST OF BISMARCK AND MANDAN. THESE
STORMS WILL IMPACT LOCATIONS FROM GARRISON SOUTH TO THE SOUTH
DAKOTA BORDER. ADDITIONAL CONVECTION ACROSS THE NORTH AS THUS FAR
REMAINED SUB-SEVERE.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 232 PM CDT MON JUL 21 2014

SEVERE WEATHER OPERATIONS IN PROGRESS WITH A TORNADO WATCH IN
EFFECT FOR ALL COUNTIES IN WESTERN AND CENTRAL NORTH DAKOTA EXCEPT
FOR DIVIDE AND WILLIAMS COUNTIES.

THE 18Z KBIS SOUNDING SHOWS 153 J/KG OF CIN WITH 3692 J/KG OF
CAPE. TEMPERATURES HAVE COOLED IN THE 700MB TO 500MB LAYER SINCE
12Z. PWATS HAVE INCREASED FROM 1.19 TO 1.33. POTENTIAL WIND
GUSTS/WINDEX IS AT 54KT. FULLY EXPECT CIN EROSION THROUGH THE
AFTERNOON WITH AN INCREASE IN COVERAGE AND INTENSITY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 232 PM CDT MON JUL 21 2014

A BRIEF UPPER LEVEL FLOW PATTERN SHIFT FROM PROGRESSIVE TO BLOCKED
OVER THE SOUTHERN TIER OF CANADA DOES NOTHING TO SQUELCH CHANCES
FOR CONVECTION IN THE FORECAST UNTIL SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1053 AM CDT MON JUL 21 2014

THUNDERSTORMS ACROSS THE WESTERN TERMINALS WILL CONTINUE TO
DEVELOP TOWARD THE CENTRAL TERMINALS OF KBIS/KMOT BETWEEN 21Z AND
01Z. KJMS CLOSER TO 00Z TUESDAY. SOME THUNDERSTORMS WILL BE SEVERE
WITH DAMAGING WINDS AND LARGE HAIL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NDZ048-050-051.

&&

UPDATE...NH
SHORT TERM...KS
LONG TERM...SCHECK
AVIATION...KS
Hazardous weather outlook, Jul 21, 5:16 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
516 PM CDT MON JUL 21 2014

NDZ004-012-222230-
BOTTINEAU-MCHENRY-
516 PM CDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS
RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

A TORNADO WATCH IS IN EFFECT UNTIL EARLY MONDAY EVENING. SEVERE
THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING. TORNADOES...LARGE
HAIL...DAMAGING WINDS...AND TORRENTIAL RAINFALL ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS TO
YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT
701-223-4582.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ048-050-051-222230-
LA MOURE-MCINTOSH-DICKEY-
516 PM CDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH MONDAY EVENING.

DAMAGING WINDS IN EXCESS OF 75 MILES PER HOUR WILL BE THE MAIN
THREAT. LARGE HAIL...HEAVY RAIN...AND A FEW TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS
TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT
701-223-4582.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ005-011-013-019>023-025-034>037-042-045>047-222230-
ROLETTE-WARD-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
516 PM CDT MON JUL 21 2014 /416 PM MDT MON JUL 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM AND TORNADO WATCHES ARE IN EFFECT FOR PORTIONS
OF WESTERN AND ALL OF CENTRAL NORTH DAKOTA.

DAMAGING WINDS IN EXCESS OF 75 MILES PER HOUR WILL BE THE MAIN
THREAT. LARGE HAIL...HEAVY RAIN...AND A FEW TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS
TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT
701-223-4582.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001>003-009-010-017-018-031>033-040-041-043-044-222230-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
516 PM CDT MON JUL 21 2014 /416 PM MDT MON JUL 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON BUT SHOULD
REMAIN NON SEVERE.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NH

In the hours before

Local storm report, Jul 21, 5:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
539 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HEAVY RAIN       CENTER                  47.12N 101.30W
07/21/2014  M1.20 INCH       OLIVER             ND   PUBLIC

&&

KSIMOSKO
Local storm report, Jul 21, 5:44 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
544 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND GST     3 NE WILTON             47.19N 100.74W
07/21/2014  E75 MPH          BURLEIGH           ND   PUBLIC

&&

NHEINERT
Local storm report, Jul 21, 5:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
551 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     PRICE                   47.09N 100.94W
07/21/2014                   OLIVER             ND   TRAINED SPOTTER

            TREES DOWN IN PRICE

&&

KING
Special weather statement, Jul 21, 5:59 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
559 PM CDT MON JUL 21 2014

NDZ005-012-013-220000-
MCHENRY-PIERCE-ROLETTE-
559 PM CDT MON JUL 21 2014

...STRONG THUNDERSTORMS OVER NORTH CENTRAL NORTH DAKOTA...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF MAZA
TO 8 MILES SOUTHEAST OF BERWICK TO KIEF...AND MOVING EAST AT 25 MPH.
ADDITIONAL STORMS ALSO CONTINUE TO DEVELOP AHEAD OF THIS LINE.

PEA SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  DRAKE...
  BALTA...
  ANAMOOSE...
  ORRIN...
  SILVA...
  SELZ...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 4838 9948 4836 9950 4836 9983 4803 9984
      4799 9980 4786 9980 4787 10077 4853 10041
      4857 9949
TIME...MOT...LOC 2258Z 275DEG 23KT 4842 9931 4827 10011
          4786 10048

SCHECK/SCHILD
Local storm report, Jul 21, 6:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
601 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             7 E HEART BUTTE DAM     46.60N 101.66W
07/21/2014  E1.75 INCH       GRANT              ND   PUBLIC

&&

KING
Local storm report, Jul 21, 6:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
607 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     13 W HAZELTON           46.48N 100.55W
07/21/2014  M68 MPH          EMMONS             ND   AMATEUR RADIO

&&

KSIMOSKO

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 11:54 PM CDTSpecial Weather StatementBISBurke, Divide36 min
Jul 21, 12:29 AM CDTSpecial Weather StatementBISBurke, Divide31 min
Jul 21, 1:18 AM CDTSpecial Weather StatementBISBurke, Renville42 min
Jul 21, 2:21 AM CDTSpecial Weather StatementBISBottineau, Renville39 min
Jul 21, 3:12 AM CDTSpecial Weather StatementBISEmmons63 min
Jul 21, 4:09 AM CDTHeat AdvisoryBISDickey, LaMoure, McIntosh16 hr
Jul 21, 12:36 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley54 min
Jul 21, 1:06 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Slope54 min
Jul 21, 1:09 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley, Slope66 min
Jul 21, 1:57 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger, Slope42 min
Jul 21, 2:38 PM CDTSevere Thunderstorm WarningBISHettinger, Slope, Stark67 min
Jul 21, 3:27 PM CDTSevere Thunderstorm WarningBISDunn, Grant, Hettinger, Mercer, Morton, Stark63 min
Jul 21, 3:35 PM CDTTornado WarningBISMercer, Morton, Stark25 min
Jul 21, 3:50 PM CDTSpecial Weather StatementBISWard55 min
Jul 21, 3:56 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Sioux64 min
Jul 21, 4:12 PM CDTSevere Thunderstorm WarningBISMercer, Morton, Oliver63 min
Jul 21, 4:16 PM CDTSevere Thunderstorm WarningBISGrant, Morton59 min
Jul 21, 4:40 PM CDTSevere Thunderstorm WarningBISGrant, Morton, Sioux65 min
Jul 21, 4:43 PM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Morton, Oliver62 min
Jul 21, 4:46 PM CDTSpecial Weather StatementBISMcHenry, McLean, Pierce, Rolette, Ward59 min
Jul 21, 4:57 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Grant, Morton48 min
Jul 21, 4:59 PM CDTTornado WarningBISBurleigh, McLean, Morton, Oliver31 min
Jul 21, 5:33 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, McLean, Oliver, Sheridan, Wells57 min
Jul 21, 5:37 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Morton, Sioux53 min
Jul 21, 5:59 PM CDTSpecial Weather StatementBISPierce61 min
Jul 21, 6:25 PM CDTSevere Thunderstorm WarningBISBurleigh, Foster, Kidder, Sheridan, Stutsman, Wells65 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.